Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 225, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 25, 2019, 6:38 PM CDT for Morton County, Stevens County, Kansas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2019, 6:38 PM CDT (23:38 UTC)
- Expired
- Jun 25, 2019, 6:50 PM CDT
- In force
- 12 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Morton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 158 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 2182 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
685
WUUS53 KDDC 252338
SVRDDC
KSC129-189-260030-
/O.NEW.KDDC.SV.W.0225.190625T2338Z-190626T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
638 PM CDT Tue Jun 25 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southeastern Morton County in southwestern Kansas...
Southwestern Stevens County in southwestern Kansas...
* Until 730 PM CDT.
* At 638 PM CDT, a severe thunderstorm was located 7 miles southeast
of Rolla, moving northeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Feterita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 10168 3721 10151 3702 10127 3700 10133
3699 10164
TIME...MOT...LOC 2338Z 236DEG 22KT 3703 10155
HAIL...1.00IN
WIND...<50MPH
$$
JJOHNSON1 follow-up statement
391
WWUS53 KDDC 252350
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
650 PM CDT Tue Jun 25 2019
KSC129-189-260000-
/O.CAN.KDDC.SV.W.0225.000000T0000Z-190626T0030Z/
Morton KS-Stevens KS-
650 PM CDT Tue Jun 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORTON AND
SOUTHWESTERN STEVENS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3705 10168 3721 10151 3702 10127 3700 10133
3699 10164
TIME...MOT...LOC 2348Z 236DEG 22KT 3707 10147
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:03 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 25, 6:03 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 603 PM CDT Tue Jun 25 2019 ...UPDATE TO AVIATION... .SHORT TERM...(This evening through Wednesday) Issued at 135 PM CDT Tue Jun 25 2019 There could be two small areas of a low chance of storms this evening. The first is in association with a minor wave that is currently moving across the greater region. The best chance of storms in this first area is across the southeastern zones. The second area is any storms that develop over the higher terrain of NE CO/NW Kansas and then slowly drift off to the east across the far northern zones. Elsewhere, generally dry conditions are expected tonight and tomorrow. We ran a test 18Z RAOB to test newly installed upper air equipment. This sounding did snow that there is plenty of CAPE for these two areas of storms. There is relatively good directional shear, however, speed shear is lacking. Regardless, some of these storms might have marginally severe wind and hail, but again, coverage will be pretty isolated. Otherwise, a dry forecast is expected tomorrow and highs should top out in the 90s. .LONG TERM...(Wednesday night through Tuesday) Issued at 135 PM CDT Tue Jun 25 2019 The EC continues to show mid level ridging during the extended period with warmer temperatures and generally dry conditions. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 602 PM CDT Tue Jun 25 2019 VFR conditions will prevail in the vicinity of all TAF sites through early Wednesday afternoon. Southerly winds 5 to 15kt will persist overnight as a lee side trough of low pressure remains anchored near and along the Colorado border. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 94 70 96 / 10 10 10 0 GCK 64 96 68 97 / 10 10 10 0 EHA 63 94 67 94 / 10 10 20 10 LBL 64 94 68 95 / 20 10 10 0 HYS 66 94 71 96 / 20 10 10 10 P28 68 95 72 96 / 20 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...JJohnson
Hazardous weather outlook, Jun 25, 2:00 AM CDT, 16 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 200 AM CDT Tue Jun 25 2019 KSZ030-031-043>046-061>066-074>081-084>090-260700- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 200 AM CDT Tue Jun 25 2019 /100 AM MDT Tue Jun 25 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Limited risk for thunderstorms later this afternoon and evening for eastern and northern counties along and east of Hwy 283. The main threats for severe weather looks to be more confined into central and eastern Kansas where there will be a weaker cap and more moisture rich low levels. Day 1 Hazards ------------- - Lightning: Limited risk - Severe thunderstorm: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Relatively quiet long term forecast in terms of hazards with increased temperatures pushing well back into the 90s for the entirety of the extended day outlook. Gustier south winds expected for Wednesday with gusts up to 25-30 mph. Another low chance for thunderstorms at the end of the period for Monday afternoon and evening but confidence is low on actual occurrence. Days 2-7 Hazards ---------------- * Wednesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Excessive heat: Limited risk * Friday - Excessive heat: Limited risk * Saturday - Excessive heat: Limited risk * Sunday - Excessive heat: Limited risk * Monday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:25 AM CDT | Special Weather Statement | DDC | Stevens | 65 min |
| Jun 25, 6:06 AM CDT | Special Weather Statement | DDC | Seward | 54 min |
| Jun 25, 7:00 AM CDT | Special Weather Statement | DDC | Ness | 60 min |
| Jun 25, 7:35 AM CDT | Severe Thunderstorm Warning | DDC | Seward | 55 min |
| Jun 25, 8:14 AM CDT | Severe Thunderstorm Warning | DDC | Ness | 46 min |
| Jun 25, 8:17 AM CDT | Special Weather Statement | DDC | Meade | 58 min |
| Jun 25, 8:58 AM CDT | Special Weather Statement | DDC | Rush | 47 min |
| Jun 25, 9:41 AM CDT | Special Weather Statement | DDC | Rush | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.